A geometric-analytic study of linear differential equations of order two

  • Received: 01 February 2020 Revised: 01 August 2020 Published: 19 October 2020
  • Primary:34A05, 34A25;Secondary:34A30, 34A26

  • We study second order linear differential equations with analytic coefficients. One important case is when the equation admits a so called regular singular point. In this case we address some untouched and some new aspects of Frobenius methods. For instance, we address the problem of finding formal solutions and studying their convergence. A characterization of regular singularities is given in terms of the space of solutions. An analytic-geometric classification of such linear polynomial homogeneous ODEs is obtained by the use of techniques from geometric theory of foliations means. This is done by associating to such an ODE a rational Riccati differential equation and therefore a global holonomy group. This group is a computable group of Moebius maps. These techniques apply to classical equations as Bessel and Legendre equations. We also address the problem of deciding which such polynomial equations admit a Liouvillian solution. A normal form for such a solution is then obtained. Our results are concrete and (computationally) constructive and are aimed to shed a new light in this important subject.

    Citation: Víctor León, Bruno Scárdua. A geometric-analytic study of linear differential equations of order two[J]. Electronic Research Archive, 2021, 29(2): 2101-2127. doi: 10.3934/era.2020107

    Related Papers:

  • We study second order linear differential equations with analytic coefficients. One important case is when the equation admits a so called regular singular point. In this case we address some untouched and some new aspects of Frobenius methods. For instance, we address the problem of finding formal solutions and studying their convergence. A characterization of regular singularities is given in terms of the space of solutions. An analytic-geometric classification of such linear polynomial homogeneous ODEs is obtained by the use of techniques from geometric theory of foliations means. This is done by associating to such an ODE a rational Riccati differential equation and therefore a global holonomy group. This group is a computable group of Moebius maps. These techniques apply to classical equations as Bessel and Legendre equations. We also address the problem of deciding which such polynomial equations admit a Liouvillian solution. A normal form for such a solution is then obtained. Our results are concrete and (computationally) constructive and are aimed to shed a new light in this important subject.



    加载中


    [1] H. A. Bethe and E. E. Salpeter, Quantum Mechanics of One- and Two-Electron Atoms, Springer-Verlag, Berlin-Göttingen-Heidelberg; Academic Press Inc., New York 1957.
    [2] W. E. Boyce and R. C. DiPrima, Elementary Differential Equations and Boundary Value Problems, 10$^th$ edition, John Wiley & Sons, New York. 2012.
    [3] Holomorphic foliations with Liouvillian first integrals. Ergod. Theory Dyn. Syst. (2001) 21: 717-756.
    [4] C. Camacho and A. Lins Neto, Geometric Theory of Foliations, Progress in Math. Birkhäusser, Boston, Basel and Stuttgart, 1985. doi: 10.1007/978-1-4612-5292-4
    [5] D. Cerveau and J.-F. Mattei, Formes intégrables holomorphes singulières, Astérisque, vol. 97, Société Mathématique de France, Paris, 1982.
    [6] E. A. Coddington, An Introduction to Ordinary Differential Equations, Dover Publications, New York, 1989.
    [7] H. M. Farkas and I. Kra, Riemann Surfaces, Graduate Texts in Mathematics, 71. Springer-Verlag, New York-Berlin, 1980.
    [8] Ueber die Integration der linearen Differentialgleichungen durch Reihen. J. Reine Angew. Math. (1873) 76: 214-235.
    [9] C. Godbillon, Feuilletages. Études géométriques, Progress in Mathematics, vol. 98, Birkhäuser Verlag, Basel, 1991.
    [10] P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley Classics Library, John Wiley & Sons Inc., New York, 1994. doi: 10.1002/9781118032527
    [11] On the part of the motion of the lunar perigee which is a function of the mean motions of the sun and moon. Acta Math. (1886) 8: 1-36.
    [12] J. Kepler, Astronomia Nova, 1609, edited in J. Kepler, Gesammelte Werke, vol Ⅲ, 2$^nd$ edition, C.H. Beck, München, 1990.
    [13] A. Lins Neto and B. Scárdua, Complex Algebraic Foliations, Expositions in Mathematics, vol. 67, Walter de Gruyter GmbH, Berlin/Boston, 2020.
    [14] Frobenius avec singularités. I. Codimension un. Inst. Hautes Études Sci. Publ. Math. (1976) 46: 163-173.
    [15] Frobenius avec singularités. Ⅱ. Le cas général. Invent. Math. (1977) 39: 67-89.
    [16] Holonomie et intégrales premières. Ann. Sci. École Norm. Sup. (1980) 13: 469-523.
    [17] I. Newton, The Mathematical Principles of Natural Philosophy, Bernard Cohen Dawsons of Pall Mall, London, 1968.
    [18] P. Painlevé, Leçcons sur la Théorie Analytique des Équations Différentielles, Librairie Scientifique A. Hermann, Paris, 1897.
    [19] F. Reis, Methods from Holomorphic Foliations in Differential Equations, Ph. D thesis, IM-UFRJ in Rio de Janeiro, 2019.
    [20] On Liouville's theory of elementary functions. Pacific J. Math. (1976) 65: 485-492.
    [21] Construction of vector fields and Ricatti foliations associated to groups of projective automorphism. Conform. Geom. Dyn. (2010) 14: 154-166.
    [22] Transversely affine and transversely projective holomorphic foliations. Ann. Sci. École Norm. Sup. (1997) 30: 169-204.
    [23] Differential algebra and Liouvillian first integrals of foliations. J. Pure Appl. Algebra (2011) 215: 764-788.
    [24] Liouvillian first integrals of differential equations. Trans. Amer. Math. Soc. (1992) 333: 673-688.
  • Reader Comments
  • © 2021 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(1188) PDF downloads(241) Cited by(0)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog